Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 60, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 9, 2021, 6:40 PM CDT for Ellis County, Johnson County, Texas. It was in force for 65 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 9, 2021, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Ellis County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:42 PM CDT | HAIL 0.88 | 2 Ne Venus, TX | |
| Apr 9, 6:52 PM CDT | HAIL 0.75 | 2 E Midlothian, TX | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 9, 6:53 PM CDT | HAIL 1.5 | Venus, TX | |
| Apr 9, 6:54 PM CDT | HAIL 2.75 | Venus, TX | TIME ESTIMATED VIA RADAR. |
| Apr 9, 7:00 PM CDT | HAIL 0.88 | 1 E Midlothian, TX | |
| Apr 9, 7:00 PM CDT | HAIL 1 | 3 E Midlothian, TX | |
| Apr 9, 7:00 PM CDT | HAIL 1 | 3 S Midlothian, TX | |
| Apr 9, 7:10 PM CDT | HAIL 0.75 | 4 S Midlothian, TX | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 9, 7:11 PM CDT | HAIL 1 | 3 S Midlothian, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 9, 7:12 PM CDT | HAIL 1 | Ovilla, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 4:27 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
648
WUUS54 KFWD 092340
SVRFWD
TXC139-251-100045-
/O.NEW.KFWD.SV.W.0060.210409T2340Z-210410T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
640 PM CDT Fri Apr 9 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Johnson County in north central Texas...
Northern Ellis County in north central Texas...
* Until 745 PM CDT.
* At 640 PM CDT, a severe thunderstorm was located near Venus, or
near Midlothian, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Grand Prairie, Mansfield, Cedar Hill, Lancaster, Waxahachie, Ennis,
Midlothian, Glenn Heights, Red Oak, Ovilla, Venus, Ferris, Palmer,
Oak Leaf, Garrett and Pecan Hill.
This includes the following highways...
Interstate 35E between mile markers 397 and 411.
Interstate 45 between mile markers 253 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3236 9719 3255 9717 3255 9653 3253 9651
3248 9651 3245 9650 3242 9645 3238 9644
3235 9645 3234 9644
TIME...MOT...LOC 2340Z 273DEG 34KT 3248 9709
HAIL...1.50IN
WIND...60MPH
$$
121 follow-up statement
814
WWUS54 KFWD 100015
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
715 PM CDT Fri Apr 9 2021
TXC139-251-100045-
/O.CON.KFWD.SV.W.0060.000000T0000Z-210410T0045Z/
Johnson TX-Ellis TX-
715 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN JOHNSON AND NORTHERN ELLIS COUNTIES...
At 715 PM CDT, a severe thunderstorm was located near Midlothian,
moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Grand Prairie, Mansfield, Cedar Hill, Lancaster, Waxahachie, Ennis,
Midlothian, Glenn Heights, Red Oak, Ovilla, Venus, Ferris, Palmer,
Oak Leaf, Garrett and Pecan Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3236 9719 3255 9717 3255 9653 3253 9651
3248 9651 3245 9650 3242 9645 3238 9644
3235 9645 3234 9644
TIME...MOT...LOC 0015Z 269DEG 19KT 3244 9696
HAIL...1.75IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:14 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 9, 2:14 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 214 PM CDT Fri Apr 9 2021 ...New Long Term... .SHORT TERM... /Issued 206 PM CDT Fri Apr 9 2021/ /Through Saturday/ Uncertainty remains high for this afternoon's challenging forecast. The special 18Z sounding still indicates the presence of a stout cap with impressively steep lapse rates aloft. There's still a chance for severe weather to unfold this afternoon, though the occurrence is highly conditional on several key factors. High-resolution guidance continues to erode the cap near 3 to 4 pm this afternoon along the I-35 corridor. This seems unlikely given the strength of the cap; However, an approaching shortwave and dryline may provide just enough lift to erode the stable layer. We'll have to watch things closely this afternoon, but hopefully another special sounding at 4 pm will provide additional insight. The dryline should approach the I-35 corridor late this afternoon. If the cap does erode, convection may have trouble developing, as there's some evidence that mid-levels will be rather dry. However, if forcing from both the dryline and shortwave are able to overcome this and storms manage to develop, severe weather would result given the highly unstable and deeply sheared environment. With 0-6 km shear vectors nearly perpendicular to the dryline, discrete supercells would be the most likely storm mode this afternoon. Very large hail would be the greatest concern, with damaging winds and an isolated tornado possible as well. Keep in mind, the vast majority of the area will not see severe weather, if storms are able to develop. Nonetheless, everyone near and east of I-35 should keep a very close eye on the weather late this afternoon and this evening. While this solution is highly conditional, it's critical to be prepared in the event that it occurs. There is greater confidence in a line of severe thunderstorms developing along an approaching cold front. The front will cross our northwestern border early this evening, gradually overtaking the dryline that will still be draped near/along the I-35 corridor. Damaging winds will be the primary threat with these storms, although an isolated tornado can't be ruled out. The west/southwest extent of these storms into North Texas is still in question. However, severe weather will be possible anywhere along the line of storms tonight, with the greatest chances of severe weather in our northeastern and eastern counties. After midnight tonight, showers and thunderstorms will exit to our east and southeast as the cold front sweeps through the area. Windy conditions are expected for a few hours behind the front, with sustained wind speeds near 20 to 25 mph and gusts near 30 to 35 mph. Dry and sunny weather is expected on Saturday with breezy north/northwest winds continuing throughout the day. Temperatures should warm into the low to middle 70s across the area. Dry conditions near and west of I-35 combined with the breezy winds will result in an elevated threat for grass fires Saturday afternoon. Barnes && .LONG TERM... /NEW/ /Saturday night through Next Friday/ The rest of the weekend looks mild and dry across North and Central TX. A surface high pressure will move over the region Saturday night shifting the winds to the south by Sunday morning. Winds are expected to increase during the day on Sunday ahead of our next cold front. Highs will be in the 80s with a few low 90s across the far western/southwestern zones due to the influence of a southwest flow. Elevated fire conditions will exist again on Sunday west of I-35 due to the breezy winds, warm and dry conditions. The next cold front is set to arrive on Monday, but the precipitation coverage is expected to remain isolated/scattered due to the limited moisture and capped environment. Rain chances will increase Monday night and Tuesday as the first of several disturbances travels from the west. Warm advection regime will bring isentropic lift that along with the available moisture will result in better rain chances areawide. We will remain in this relatively (and much needed) wet pattern through most of the week with on-and-off precipitation chances at least through Friday and perhaps into next weekend. Otherwise, temperatures will remain on the cool side Tuesday through Friday. We're anticipating highs 5 to 10 degrees below normal due to the clouds, daily rain chances, and northerly flow at the surface. Highs will be in 60s and 70s with overnight lows in the 50s to low 60s. Sanchez && .AVIATION... /Issued 206 PM CDT Fri Apr 9 2021/ /18Z TAFs/ VFR with brief instances of MVFR will continue for the next hour or so until ceilings gradually scatter out. There is a chance for thunderstorm development late this afternoon. However, very high uncertainty exists if and where storms will develop. Thunderstorms will be more likely this evening and tonight as a line of storms develops along a cold front. It's possible that the storms will remain outside of D10 terminals. However, opted to maintain VCTS from 00-03Z at DFW/DAL. Regardless whether these storms extend to D10 terminals, they will likely cause significant impacts, particularly to Bonham arrivals. The cold front will push southward through the area, bringing a northerly wind shift to D10 terminals between 03-05Z and ACT near 05-06Z. Any convective activity will end shortly after the arrival of the front. However, a few hours of windy conditions will be possible behind the cold front with sustained wind speeds near 15 to 20 knots and gusts to 25 to 30 knots. Winds will remain breezy near 15 knots or so on Saturday, but VFR will prevail. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 75 52 85 62 / 30 0 0 0 0 Waco 53 76 49 86 62 / 20 0 0 0 0 Paris 48 69 46 80 56 / 70 0 0 0 5 Denton 49 73 46 85 57 / 20 0 0 0 5 McKinney 49 72 48 83 57 / 30 0 0 0 5 Dallas 52 76 54 86 63 / 30 0 0 0 0 Terrell 50 73 48 83 59 / 40 0 0 0 0 Corsicana 52 74 50 84 60 / 30 0 0 0 0 Temple 54 77 49 87 61 / 20 0 0 0 0 Mineral Wells 49 76 47 88 58 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 9, 2:49 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 249 PM CDT Fri Apr 9 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 249 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a threat for severe weather today mainly along and east of I- 35. A dryline will approach I-35 by mid afternoon. If any storms can develop along the dryline, they will be severe with large hail and damaging winds. An isolated tornado will also be possible. Later tonight, a line of severe thunderstorms along a cold front will move out of southeast Oklahoma and into parts of North Texas. Areas northeast of the Metroplex from Greenville to Paris and across our eastern areas from Canton to Athens may see some of these storms tonight. Damaging winds would be the main threat during this time. This afternoon, there will be a high grass fire threat behind a dryline west of I-35 where temperatures will climb into the mid 90s with gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Breezy and dry conditions Saturday and Sunday will lead to elevated fire weather concerns west of I-35. Storm chances return Monday night and linger through much of the week. The severe weather threat appears very low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon east of I-35.
In the hours before
Special weather statement, Apr 9, 1:05 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
105 PM CDT Fri Apr 9 2021
TXZ122-135-091845-
Van Zandt TX-Henderson TX-
105 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT AND
NORTHEASTERN HENDERSON COUNTIES UNTIL 145 PM CDT...
At 104 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Athens, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Chandler, Van, Brownsboro, Edom and Murchison.
LAT...LON 3227 9546 3226 9547 3216 9599 3236 9596
3248 9580 3259 9559 3248 9560 3241 9550
3240 9550 3237 9547 3237 9545 3235 9545
3233 9546 3229 9545
TIME...MOT...LOC 1804Z 237DEG 40KT 3234 9580
StalleyLocal storm report, Apr 9, 6:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL GRANDVIEW 32.27N 97.18W
04/09/2021 E1.50 INCH JOHNSON TX PUBLIC
SOCIAL MEDIA IMAGE OF PING PONG SIZE HAIL.
&&Local storm report, Apr 9, 6:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GRANDVIEW 32.27N 97.18W
04/09/2021 E1.75 INCH JOHNSON TX PUBLIC
SOCIAL MEDIA VIDEO OF GOLF BALL SIZE HAIL.
&&Local storm report, Apr 9, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 WNW GRANDVIEW 32.28N 97.20W
04/09/2021 M1.00 INCH JOHNSON TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 1 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 64 min |
| Apr 8, 7:14 PM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Apr 8, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 78 min |
| Apr 8, 9:18 PM CDT | Special Weather Statement | FWD | Limestone | 27 min |
| Apr 8, 9:44 PM CDT | Special Weather Statement | FWD | Henderson | 31 min |
| Apr 8, 9:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Apr 8, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 41 min |
| Apr 8, 11:07 PM CDT | Special Weather Statement | FWD | Anderson | 23 min |
| Apr 8, 11:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 54 min |
| Apr 8, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 34 min |
| Apr 9, 10:51 AM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Apr 9, 11:13 AM CDT | Special Weather Statement | FWD | Lamar | 32 min |
| Apr 9, 1:05 PM CDT | Special Weather Statement | FWD | Henderson | 40 min |
| Apr 9, 1:14 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 29 min |
| Apr 9, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.